I posted before about my itchy red rash that is bumpy from scratching. I have had it for about 2 months, it is not contagious. Someone posted (a doctor) that it may be an allergic reaction to something. It is mostly on my lower back, trunk, upper legs and sides.
I went and saw my doctor yesterday, he diagnosed it as excema possibly or something he said that will never go away. He is treating it with a topical steroid 2X per day. TRIAMCINOLONE ACETONIDE 0.1 % cream is what he gave me, also said take claritin.
I am curious what others think about his diagnosis and treatment.
It could be eczema, sweat dermatitis, allergic reactions or eczema.
You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
Let us know if you need any further information.
It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
Eczema is a form of dermatitis, or inflammation of the upper layers of the skin. In eczema dryness and recurring skin rashes which are characterized by one or more of these symptoms: redness, skin edema (swelling), itching and dryness, crusting, flaking, blistering, cracking, oozing, or bleeding. Areas of temporary skin discoloration may appear and are sometimes due to healed lesions, although scarring is rare.
Diagnosis of Eczema includes Skin ***** tests (pricking the skin with a needle or pin containing a small amount of the allergen ('***** Testing' or 'Scratch Testing'), Patch tests (by applying a patch to the skin, where the patch contains the allergen.)And RAST.
Dermatitis is often treated by glucocorticoid (a corticosteroid steroid) ointments, creams or lotions. They do not cure eczema, but are highly effective in controlling or suppressing symptoms in most cases. In severe cases, oral corticosteroids such as prednisolone or injections such as triamcinolone injections may also be prescribed. You may try application of calamine on the affected site. It may work by soothing the skin.
In case you need any more information,pls post us.
Thank you to both of you for your posts. I am 46 and have never had this skin problem before so it is very frustrating. I go to Kaiser and I don't feel they have been very good at diagnosing this. The first doctor tried to treat me for scabies if you can believe it. I protested and she didn't like that.
My primary care doctor referred me to dermatology and the first appointment they have is in 7 weeks. I told them I have a chronic and very painful skin condition, 7 weeks is the best they can do.
When I saw the physicians assistant he said I have dermatitis and is treating me with topical steroid cream. He said not to put calamine on top of it as this may reduce the effect. It has been one day. He said steroids can take 1 to 2 weeks to see an effect.
I can't live like this, I am scratching all day. I don't understand why they aren't doing any of the testing you mention above and that I read about on wikpedia. Any suggestions on what to do next?
Thanks so much. Also, why aren't they prescribing oral steroids?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.